MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK3X10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic intraperitoneal onlay mesh repair (ipom) procedure, when the surgeon wanted to tack the mesh, the reload disengaged and fell into the situs (cavity).The surgeon removed the reload from the patient and used a new tacker with a different product id to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the articulation knob functioned properly.The handle could be actuated and cycled properly with no sulu attached.The sulu was attached and fell off.It was reported that sulu was disengaged to load.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur by excessive manipulation or to improper loading and/or unloading of the sulu.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: instructions for loading: do not attempt to remove the shipping wedge until the reload is locked and loaded onto the instrument.Ensure the device is in reload mode, red toggle button exposed, and the device is in the straight (unarticulated) position.To load the reliatack¿ device select the appropriate reload, then pull and hold the blue lock switch button, located on top of the instrument, in the back position.Insert the pin located at the distal end of the shaft into the reload.Ensure that the arrow on the shaft is aligned with the arrow on the reload.Push the reload onto the distal end of the shaft until the two arrows meet.Release the lock switch button allowing it to return to the forward position.Gently pull on the reload to confirm that the device is properly loaded.Remove the shipping wedge once the reload is properly locked and loaded.Instructions for unloading: push the left side of the toggle button to expose the red portion of the button and ensure that the device is in the straight (unarticulated) position.Pull and hold the blue lock switch button, located on top of the instrument, in the back position.Pull the reload off of the shaft of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19595897
Report Number1219930-2024-02818
Device Sequence Number12864456
Product Code GDW
UDI-Device Identifier10884521202399
UDI-Public10884521202399
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRELTACK3X10
Device Catalogue NumberRELTACK3X10
Device Lot NumberN4B1832Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown